Loading ...
Sorry, an error occurred while loading the content.

Re: [feline-heart] potassium supplements

Expand Messages
  • Helen
    Hilary wrote ... Hi, Hilary Why do you think this? What symptoms are you seeing? The only way to know for sure is via a blood test. You can only get potassium
    Message 1 of 3 , Aug 4, 2000
    • 0 Attachment
      Hilary wrote

      > I think my cat is suffering from a lack of potassium (from lasix) and
      > was wondering whether anyone gives their cat potassium supplements.
      > What is a good source and what is a good dose for a cat? Thanks.

      Hi, Hilary

      Why do you think this? What symptoms are you seeing?

      The only way to know for sure is via a blood test. You can only get
      potassium supplements with a vet prescription, because if potassium is too
      high it can cause seizures and even a heart attack. The most common
      supplement prescribed by vets is called Tumil-K and people on the CRF List
      have had good results with it.

      HTH

      Helen
    • Hilary
      Well, my cat has been on a higher dosage of lasix and has recently seemed very lethargic, although he s still eating and purring. He ll be going in soon for an
      Message 2 of 3 , Aug 4, 2000
      • 0 Attachment
        Well, my cat has been on a higher dosage of lasix and has recently
        seemed very lethargic, although he's still eating and purring. He'll
        be going in soon for an appt. so I'll just have them check it out...
        Also, a vet on expertcentral recommended potassium supplements and I
        wasn't sure whether a prescription was needed.

        --- In feline-heart@egroups.com, "Helen" <helenb@o...> wrote:
        > Hilary wrote
        >
        > > I think my cat is suffering from a lack of potassium (from lasix)
        and
        > > was wondering whether anyone gives their cat potassium
        supplements.
        > > What is a good source and what is a good dose for a cat? Thanks.
        >
        > Hi, Hilary
        >
        > Why do you think this? What symptoms are you seeing?
        >
        > The only way to know for sure is via a blood test. You can only get
        > potassium supplements with a vet prescription, because if potassium
        is too
        > high it can cause seizures and even a heart attack. The most common
        > supplement prescribed by vets is called Tumil-K and people on the
        CRF List
        > have had good results with it.
        >
        > HTH
        >
        > Helen
      Your message has been successfully submitted and would be delivered to recipients shortly.